Alert archive / Kansas / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 131, NWS Kansas City, MO

May 24, 20115 counties in Kansas; Buchanan County, Platte County, Missouri

NWS Kansas City, MO issued this severe thunderstorm warning at May 24, 2011, 9:48 PM CDT for 5 counties in Kansas; Buchanan County, Platte County, Missouri. It was in force for 27 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 24, 2011, 9:48 PM CDT (02:48 UTC)
Expired
May 24, 2011, 10:15 PM CDT
In force
27 min
Issued by
NWS Kansas City, MO
Area
Storm-based polygon
Hail
0.88 in
Wind
60.0 mph

Counties Atchison County, KS, Doniphan County, KS, Johnson County, KS, Leavenworth County, KS, Wyandotte County, KS, Buchanan County, MO, Platte County, MO

The radar

The Pleasant Hill radar (KEAX), 94 km from the middle of the area, began a volume at 02:50 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 24, 9:58 PM CDTTSTM WND GST 60Leavenworth, KS
May 24, 10:06 PM CDTTSTM WND GST 604 Nnw Leavenworth, KS

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 10 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 24, 7:26 PM CDTTornado WatchSPC7 hr

The nearest sounding before it

Topeka, KS (KTOP), launched 00:00Z, 2.8 hours before the alert went out and 71 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Topeka, KS at 00:00Z on 2011-05-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1376 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Topeka, KS at 00:00Z on 2011-05-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 302 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1376 J/kg
Mixed-layer CIN
-162 J/kg
Mixed-layer LCL
683 m above ground
0-6 km bulk shear
35 kt
0-1 km storm-relative helicity
302 m²/s²
0-3 km storm-relative helicity
400 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

406 
WUUS53 KEAX 250248
SVREAX
KSC005-043-091-103-209-MOC021-165-250315-
/O.NEW.KEAX.SV.W.0131.110525T0248Z-110525T0315Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
948 PM CDT TUE MAY 24 2011

THE NATIONAL WEATHER SERVICE IN PLEASANT HILL HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EASTERN ATCHISON COUNTY IN NORTHEAST KANSAS...
  SOUTH CENTRAL DONIPHAN COUNTY IN NORTHEAST KANSAS...
  NORTH CENTRAL JOHNSON COUNTY IN EAST CENTRAL KANSAS...
  LEAVENWORTH COUNTY IN NORTHEAST KANSAS...
  WESTERN WYANDOTTE COUNTY IN NORTHEAST KANSAS...
  SOUTHWESTERN BUCHANAN COUNTY IN NORTHWEST MISSOURI...
  PLATTE COUNTY IN WEST CENTRAL MISSOURI...

* UNTIL 1015 PM CDT

* AT 946 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
  EXCESS OF 60 MPH.  THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
  FROM WINCHESTER TO BASEHOR TO EDWARDSVILLE...AND MOVING NORTH AT 50
  MPH. NICKEL SIZE HAIL MAY ALSO ACCOMPANY THESE DAMAGING WINDS.

* LOCATIONS IMPACTED INCLUDE...
  LANSING...LEAVENWORTH...WEATHERBY LAKE...WESTON...ATCHISON...PLATTE
  CITY...EASTON...FERRELVIEW...TRACY...RUSHVILLE...CAMDEN POINT...
  DEARBORN...DENTON...FAIRMOUNT...MUNCIE...PIPER...MAYWOOD...BEVERLY
  HILLS...POMEROY AND POTTER.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 300 AM CDT WEDNESDAY MORNING
FOR NORTHEASTERN KANSAS AND NORTHWESTERN MISSOURI.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

&&

LAT...LON 3977 9528 3967 9491 3948 9460 3942 9460
      3895 9480 3911 9500 3921 9519 3941 9519
      3942 9529
TIME...MOT...LOC 0249Z 187DEG 43KT 3934 9520 3921 9498
          3908 9484
WIND...HAIL 60MPH 0.88IN

$$

21
1 follow-up statement
867 
WWUS53 KEAX 250306
SVSEAX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1006 PM CDT TUE MAY 24 2011

KSC005-043-091-103-209-MOC021-165-250315-
/O.CON.KEAX.SV.W.0131.000000T0000Z-110525T0315Z/
LEAVENWORTH KS-JOHNSON KS-WYANDOTTE KS-ATCHISON KS-DONIPHAN KS-
BUCHANAN MO-PLATTE MO-
1006 PM CDT TUE MAY 24 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTH CENTRAL
JOHNSON COUNTY IN EAST CENTRAL KANSAS...AND SOUTH CENTRAL DONIPHAN...
EASTERN ATCHISON...WESTERN WYANDOTTE AND NORTHEASTERN LEAVENWORTH
COUNTIES IN NORTHEAST KANSAS...AND SOUTHWESTERN BUCHANAN COUNTY IN
NORTHWEST MISSOURI...AND PLATTE COUNTY IN WEST CENTRAL MISSOURI UNTIL
1015 PM CDT...

AT 1004 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH.  THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
FROM ATCHISON TO WESTON TO PARKVILLE...MOVING NORTH AT 55 MPH. PENNY
SIZE HAIL MAY ALSO ACCOMPANY THESE DAMAGING WINDS.

LOCATIONS IMPACTED INCLUDE...
  ATCHISON...PLATTE CITY...TRACY...FERRELVIEW...RUSHVILLE...CAMDEN
  POINT...DEARBORN...DENTON...KANSAS CITY INTL ARPT...LEWIS AND CLARK
  VI...DONIPHAN...HOOVER...DE KALB...BENDENA...FAUCETT AND RIDGELY.

THIS WILL IMPACT THE FOLLOWING INTERSTATES...

  I-70 IN KANSAS BETWEEN MILE MARKERS 410 AND 416.
  I-435 LOOP FROM MILE MARKERS 5 TO 37.
  I-29 BETWEEN MILE MARKERS 10 AND 35.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH NOT IMMEDIATELY
LIKELY...IF A TORNADO IS SPOTTED ACT QUICKLY AND MOVE TO A PLACE OF
SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL
INTERIOR ROOM.

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

&&

LAT...LON 3977 9528 3967 9491 3948 9460 3942 9460
      3895 9480 3911 9500 3927 9502 3941 9519
      3942 9529
TIME...MOT...LOC 0306Z 195DEG 49KT 3957 9519 3942 9488
          3924 9468
WIND...HAIL 60MPH 0.75IN

$$

21

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Kansas City, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at May 24, 6:45 PM CDT, 3 hours 3 minutes earlier.

Area forecast discussion, May 24, 6:45 PM CDT, 3 hours 3 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
645 PM CDT TUE MAY 24 2011

...UPDATED AVIATION DISCUSSION...

.DISCUSSION...
/413 PM CDT TUE MAY 24 2011/
MAIN CHALLENGE FOR THIS FORECAST CENTERS ON POTENTIALLY SIGNIFICANT
SEVERE LINE OF STORMS THIS EVENING/TONIGHT.

TONIGHT:

A POWERFUL UPPER LEVEL STORM SYSTEM EJECTING INTO THE SOUTHERN
PLAINS WILL SPAWN A WIDESPREAD CLASSIC PLAINS OUTBREAK THIS
AFTERNOON AND THIS EVENING. HIGH RESOLUTION CONVECTIVE MODELS AS WELL
AS LOWER RESOLUTION NAM AND GFS MODELS ALL INDICATE A CONGEALING OF
THE KS AND OK STORMS INTO A QUASI-LINEAR SYSTEM AND RACE IT THROUGH
THE FORECAST AREA LATE THIS EVENING AND TONIGHT. A SIGNIFICANT
CONCERN HOWEVER IS THE ONGOING CONVECTIVE CLUSTER MOVING THROUGH
CENTRAL MO AND A LARGE AREA OF STRATO CUMULUS LIMITING OUR AVAILABLE
INSTABILITY. NONE-THE-LESS...THINK THAT LARGE SCALE FORCING FROM THE
POWERFUL UPPER WAVE AND VERY STRONG MOISTURE TRANSPORT INTO THE
REGION WILL ALLOW FOR A MODERATELY UNSTABLE AIRMASS TO EXIST FOR THE
STORMS TO WORK WITH. LOW LEVEL WINDS SHOULD INCREASE DRAMATICALLY
THIS EVENING WHICH WILL INCREASE THE LOW LEVEL SHEAR AS THE SYSTEM IS
WORKING EAST. MUCH OF THE SHEAR LOOKS CONFINED TO THE LOWER LEVELS AS
WELL WHICH COMBINED WITH HIGH LOW LEVEL HELICITY VALUES SHOULD RESULT
IN A PERSISTENT TORNADO RISK EMBEDDED WITHIN THE LINE AS THE LINE
MOVES THROUGH. SO WHILE THE ENTIRE LINE MAY BE ABLE TO PRODUCE
DAMAGING WINDS EMBEDDED MESOVORTEX TORNADOES ARE A DISTINCT
POSSIBILITY THROUGH THE DURATION OF THE EVENT AS IT IS MOVING THROUGH
OUR FORECAST AREA.

WEDNESDAY:

THE THREAT FOR SEVERE WEATHER APPEARS TO BE INCREASING FOR WEDNESDAY
AFTERNOON AS THE COLD CORE UPPER LOW VENTURES INTO EASTERN KANSAS
BY THE AFTERNOON HOURS. MODELS SHOW AN OCCLUDED BOUNDARY EMANATING
FROM THE SURFACE LOW ALSO IN EASTERN KANSAS DRAPED ACROSS THE
NORTHERN HALF OF THE FORECAST AREA. STRONG CONVERGENCE ON THE
BOUNDARY...MODEST LOW LEVEL INSTABILITY WITH AN EASTERLY COMPONENT TO
THE SURFACE WINDS ENHANCING LOW LEVEL HELICITY SHOULD SUPPORT A COLD
CORE UPPER LOW TORNADO RISK. HAVE MENTIONED THIS IN THE AFTERNOON HWO
ISSUANCE. GIVEN THE MORE DIURNAL NATURE TO THESE EVENTS ANY SEVERE
THREAT SHOULD DIMINISH BY EARLY EVENING AS THE LOW LEVELS BEGIN TO
STABILIZE ERODING THE LOW LEVEL CAPE. OF COURSE THIS IS HIGHLY
DEPENDENT ON HOW TONIGHTS CONVECTION EVOLVES BUT CONFIDENCE IS HIGH
ENOUGH ON THE PATTERN TO WARRANT MENTIONING THE RISK.

THURSDAY:

THE UPPER SYSTEM AND ASSOCIATED SURFACE LOW SHOULD BE EXITING THE
AREA LEAVING A SEASONALLY COOL AIRMASS BEHIND WITH RELATIVELY STRONG
NORTHWESTERLY WINDS. HIGHS SHOULD NOT MAKE IT OUT OF THE MID 60S
ACROSS THE FORECAST AREA AS CLOUDS AND PRECIPITATION MOVE AWAY.

FRIDAY - MONDAY:

WITH THE PRIMARY FOCUS ON THE FIRST FEW PERIODS FOLLOWED CONSENSUS
MODELS CLOSELY. HOWEVER THE PATTERN MAY CONTINUE TO BE ACTIVE AS
WESTERLY TO SOUTHWESTERLY FLOW CONTINUES.

CDB

&&

.AVIATION...

FOR THE 00Z TAFS...BROKEN LINE OF STRONG TO SEVERE THUNDERSTORMS
MOVING INTO EASTERN KS WILL PASS ACROSS THE TERMINALS EARLY THIS
EVENING. WHILE LARGE HAIL AND STRAIGHT LINE DAMAGING WINDS ARE THE
MOST LIKELY SEVERE THREATS WILL NEED TO BE AWARE THAT LOW LEVEL
WINDS ARE EXPECTED TO INCREASE OVER WEST CENTRAL MO WHICH WOULD
INCREASE POTENTIAL FOR ROTATING STORMS.

SHORT RANGE MODELS ALSO SUGGEST A SECOND WAVE OF STORMS WILL AFFECT
THE TERMINALS AFTER MIDNIGHT AND GIVEN LATEST UPSTREAM RADAR TRENDS
THIS LOOKS QUITE REASONABLE. SHOULD BE A LULL IN STORMINESS FROM
PRE-DAWN HOURS THROUGH MOST OF WEDNESDAY MORNING WITH MVFR CEILINGS
MOST LIKELY.

SCATTERED AFTERNOON SHOWERS WITH ISOLATED THUNDERSTORMS EXPECTED
ACROSS EAST CENTRAL KS AND WEST CENTRAL MO AS PRIMARY PORTION OF
UPPER SYSTEM APPROACHES THE TERMINALS.

MJ

&&

.EAX WATCHES/WARNINGS/ADVISORIES...
MO...NONE.
KS...NONE.
&&
Hazardous weather outlook, May 24, 7:08 PM CDT, 2 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
708 PM CDT TUE MAY 24 2011

KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040-
043>046-053-054-251130-
ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE-JOHNSON KS-
ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER-PUTNAM-SCHUYLER-
HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR-BUCHANAN-CLINTON-
CALDWELL-LIVINGSTON-LINN MO-MACON-PLATTE-CLAY-RAY-CARROLL-CHARITON-
RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD-CASS-JOHNSON MO-PETTIS-
COOPER-BATES-HENRY-
708 PM CDT TUE MAY 24 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL AND
WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS.

.DAY ONE...TONIGHT

A LINE OF STRONG TO SEVERE THUNDERSTORMS MOVING INTO EASTERN KANSAS WILL
MOVE THROUGH NORTHWEST AND WEST CENTRAL MISSOURI DURING THE EVENING
HOURS. SEVERAL NEGATIVE PARAMETERS FOR SEVERE WEATHER DEAL WITH A
STABLE AIRMASS LEFT OVER FROM THUNDERSTORM COMPLEX EARLIER THIS
AFTERNOON. THE APPROACHING LINE OF THUNDERSTORMS WILL BE ENTERING
THIS STABLE AIRMASS SHORTLY. HOWEVER...SHORT RANGE MODELS HAVE BEEN
CONSISTENTLY RAMPING UP THE SOUTHERLY LOW LEVEL WIND FIELDS WHICH
WILL INCREASE THE LOWE LEVEL HELICITY AND O-3 KM SHEAR. SO WE ARE
LOOKING AT A BALANCING ACT OF PARAMETERS. WITH THIS IN MIND CURRENT
THINKING IS ISOLATED SEVERE THREAT WITH LARGE HAIL AND DAMAGING WINDS
THE PRIMARY THREATS. HOWEVER...CANNOT ENTIRELY RULE OUT TORNADIC
THREAT OVER WEST CENTRAL MISSOURI AND EAST CENTRAL KANSAS THIS EVENING.
THE BAND OF THUNDERSTORMS WILL LIKELY TRACK ACROSS THE ENTIRE
FORECAST AREA WITH THE SEVERE THREAT MUTED OVER THE EASTERN HALF OF
THE FORECAST AREA.

A SECOND BAND OF THUNDERSTORMS IS EXPECTED TO MOVE INTO NORTHWEST AND
WEST CENTRAL MISSOURI AND EASTERN KANSAS AFTER MIDNIGHT...WITH THIS
ACTIVITY TRACKING ACROSS THE REST OF THE FORECAST AREA.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THUNDERSTORM CHANCES WILL PERSIST THROUGH WEDNESDAY EVENING. BY
WEDNESDAY AFTERNOON...AS THE UPPER LEVEL STORM SYSTEM MOVES OVER
EASTERN KANSAS...A FEW STRONG TO SEVERE THUNDERSTORMS WILL BE
POSSIBLE. THE MAIN HAZARDS WITH THE STRONGEST STORMS WILL BE FROM
LARGE HAIL AS WELL AS ISOLATED TORNADOES. THUNDERSTORMS WILL
DIMINISH SOON AFTER SUNSET AS COLDER AIR BEGINS TO DOMINATE THE
SYSTEM.

ALTHOUGH PRECIPITATION EVENTS WILL BE SCATTERED AND NOT CONTINUOUS
FOR THE NEXT SEVERAL DAYS...LOCALLY HEAVY RAINFALL...ESPECIALLY IN
THUNDERSTORMS...WILL LIKELY DEVELOP. TOTAL RAINFALL ACCUMULATIONS
THROUGH THE MIDDLE OF THE WEEK MAY EXCEED SEVERAL INCHES IN SOME
LOCATIONS ACROSS THE OUTLOOK AREA. THIS WILL INCREASE THE THREAT FOR
LOCALIZED FLASH FLOODING...AND WILL LIKELY PUSH SOME STREAMS AND
RIVERS INTO FLOOD THROUGH THE MIDDLE OF NEXT WEEK.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE NEEDED THIS EVENING MAINLY OVER
WEST CENTRAL MISSOURI AND EAST CENTRAL KANSAS. SPOTTER ACTIVATION MAY
BE NEEDED WEDNESDAY AFTERNOON.

MJ

In the hours before

Local storm report, May 24, 9:25 PM CDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
925 PM CDT TUE MAY 24 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0923 PM     HAIL             EDGERTON KS             38.76N 95.01W
05/24/2011  M1.00 INCH       JOHNSON            KS   LAW ENFORCEMENT

&&

GAMIS
Special weather statement, May 24, 9:29 PM CDT, 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
929 PM CDT TUE MAY 24 2011

KSZ057-103>105-MOZ037-043-250300-
CASS MO-JACKSON MO-JOHNSON KS-LEAVENWORTH KS-MIAMI KS-WYANDOTTE KS-
929 PM CDT TUE MAY 24 2011

...SIGNIFICANT WEATHER ADVISORY FOR JOHNSON AND NORTHEASTERN MIAMI
COUNTIES IN EAST CENTRAL KANSAS...AND WYANDOTTE AND LEAVENWORTH
COUNTIES IN NORTHEAST KANSAS...AND SOUTHWESTERN JACKSON AND
NORTHWESTERN CASS COUNTIES IN WEST CENTRAL MISSOURI UNTIL 1000 PM
CDT...

AT 927 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM EUDORA TO GARDNER TO
SPRING HILL...AND MOVING NORTHEAST AT 50 MPH.

HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THESE STORMS...ALONG WITH HEAVY RAIN.

LOCATIONS NEAR THE PATH OF THESE STORMS INCLUDE...
  SPRING HILL...DE SOTO...OLATHE...TONGANOXIE...SHAWNEE...BONNER
  SPRINGS...BELTON...LENEXA...EDWARDSVILLE...BASEHOR...LAKE
  QUIVIRA...GRANDVIEW...OVERLAND PARK...MERRIAM...PRAIRIE VILLAGE...
  LEAWOOD...MISSION...FAIRWAY...MISSION HILLS AND LANSING.

THIS WILL IMPACT THE FOLLOWING INTERSTATES...

  I-70 IN KANSAS BETWEEN MILE MARKERS 410 AND 423.
  I-35 IN KANSAS BETWEEN MILE MARKERS 202 AND 235.
  I-635 BETWEEN MILE MARKERS 0 AND 8.
  I-435 LOOP FROM MILE MARKERS 0 TO 20...64 TO 83.
  I-470 BETWEEN MILE MARKERS 0 AND 6.

THESE STORMS MAY INTENSIFY....AND A TORNADO WATCH IS IN EFFECT FOR
THIS AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS
WELL AS LOCAL CABLE TV OUTLETS....FOR ADDITIONAL INFORMATION AND
POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.

LAT...LON 3936 9518 3923 9483 3921 9483 3921 9478
      3917 9475 3918 9470 3916 9464 3897 9440
      3855 9475 3877 9506 3898 9506 3898 9508
      3895 9508 3898 9516 3896 9517 3896 9519
TIME...MOT...LOC 0229Z 212DEG 45KT 3894 9511 3883 9494
          3873 9484

21
Special weather statement, May 24, 9:37 PM CDT, 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
937 PM CDT TUE MAY 24 2011

KSZ102-MOZ001-002-011-012-250315-
ANDREW MO-ATCHISON MO-DONIPHAN KS-HOLT MO-NODAWAY MO-
937 PM CDT TUE MAY 24 2011

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN ATCHISON...WESTERN
ANDREW...SOUTHERN NODAWAY...EASTERN HOLT AND NORTHEASTERN DONIPHAN
COUNTIES UNTIL 1015 PM CDT...

AT 937 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 5 MILES SOUTHWEST OF FILLMORE...OR 10 MILES WEST
OF SAVANNAH...MOVING NORTH AT 35 MPH.

HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  MOUND CITY...MARYVILLE...OREGON...FILLMORE...MAITLAND...SKIDMORE...
  ROSENDALE...BOLCKOW...BARNARD...GRAHAM...ARKOE AND QUITMAN.

THIS WILL IMPACT

 I-29 BETWEEN MILE MARKERS 57 AND 83.

LAT...LON 4043 9525 4041 9467 3985 9487 3988 9525
TIME...MOT...LOC 0238Z 187DEG 28KT 3996 9501

21
Local storm report, May 24, 9:40 PM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
940 PM CDT TUE MAY 24 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0935 PM     HAIL             1 S OLATHE              38.87N 94.81W
05/24/2011  M0.88 INCH       JOHNSON            KS   TRAINED SPOTTER

&&

GAMIS
Local storm report, May 24, 9:44 PM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
944 PM CDT TUE MAY 24 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0942 PM     HAIL             OLATHE                  38.89N 94.81W
05/24/2011  M0.88 INCH       JOHNSON            KS   NWS EMPLOYEE

&&

GAMIS
Local storm report, May 24, 9:48 PM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
948 PM CDT TUE MAY 24 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0945 PM     HAIL             2 N OLATHE              38.92N 94.81W
05/24/2011  M0.75 INCH       JOHNSON            KS   TRAINED SPOTTER

&&

GAMIS

The office that day

Everything else NWS Kansas City, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 24, 8:22 PM CDTSpecial Weather StatementEAXAtchison23 min
May 24, 9:13 PM CDTSpecial Weather StatementEAXJohnson32 min
May 24, 9:29 PM CDTSpecial Weather StatementEAXJohnson, Leavenworth, Wyandotte31 min
May 24, 10:01 PM CDTFlash Flood WatchEAXAtchison, Doniphan19 hr
May 24, 10:03 PM CDTSevere Thunderstorm WarningEAXJohnson, Linn, Miami27 min
May 24, 10:04 PM CDTSpecial Weather StatementEAXWyandotte41 min
May 24, 10:14 PM CDTSevere Thunderstorm WarningEAXAtchison, Doniphan31 min
May 24, 10:29 PM CDTSevere Thunderstorm WarningEAXJohnson, Miami, Wyandotte19 min
May 25, 10:02 AM CDTRiver Flood WarningEAXLeavenworth107 days
May 25, 10:57 AM CDTTornado WarningEAXJohnson, Miami18 min
May 25, 11:10 AM CDTTornado WarningEAXJohnson35 min
May 25, 11:26 AM CDTTornado WarningEAXJohnson, Wyandotte34 min
May 25, 11:48 AM CDTTornado WarningEAXWyandotte27 min
May 25, 1:54 PM CDTRiver Flood WarningEAXLeavenworth15 hr
May 25, 5:23 PM CDTFlash Flood WarningEAXAtchison, Doniphan5 hr
May 24, 9:37 PM CDTSpecial Weather StatementEAXHolt, Nodaway38 min
May 24, 10:26 PM CDTSevere Thunderstorm WarningEAXCass, Henry, Jackson, Johnson, Lafayette34 min
May 24, 10:36 PM CDTSevere Thunderstorm WarningEAXBates, Cass, Henry24 min
May 24, 10:43 PM CDTSpecial Weather StatementEAXAndrew, Caldwell, Clinton, DeKalb, Gentry32 min
May 24, 10:57 PM CDTSpecial Weather StatementEAXJohnson, Lafayette, Ray33 min
May 24, 11:06 PM CDTSpecial Weather StatementEAXHenry, Johnson39 min
May 24, 11:36 PM CDTSpecial Weather StatementEAXDaviess, Harrison, Livingston, Worth39 min
May 24, 11:53 PM CDTSpecial Weather StatementEAXCarroll, Pettis, Saline52 min
May 25, 12:12 AM CDTSevere Thunderstorm WarningEAXCarroll, Chariton, Lafayette, Pettis, Saline33 min
May 25, 12:22 AM CDTSpecial Weather StatementEAXGrundy, Linn, Livingston, Mercer38 min
May 25, 12:50 AM CDTSpecial Weather StatementEAXChariton, Cooper, Howard, Randolph40 min
May 25, 1:20 AM CDTSpecial Weather StatementEAXPutnam, Sullivan40 min
May 25, 1:38 AM CDTSpecial Weather StatementEAXAdair, Macon, Randolph, Schuyler52 min
May 25, 2:14 AM CDTAreal Flood AdvisoryEAXDaviess, Gentry, Grundy, Harrison, Mercer, Putnam and 2 more5 hr
May 25, 2:22 AM CDTRiver Flood WarningEAXAndrew, Nodaway18 hr
May 25, 2:25 AM CDTRiver Flood WarningEAXRay50 hr
May 25, 2:26 AM CDTRiver Flood WarningEAXCarroll59 hr
May 25, 2:43 AM CDTSpecial Weather StatementEAXJackson32 min
May 25, 3:44 AM CDTSpecial Weather StatementEAXCass, Jackson31 min
May 25, 3:57 AM CDTSpecial Weather StatementEAXHenry33 min
May 25, 4:19 AM CDTRiver Flood WarningEAXClay, Ray5 hr
May 25, 5:15 AM CDTRiver Flood WarningEAXCooper, Saline4 days
May 25, 5:15 AM CDTRiver Flood WarningEAXChariton, Macon29 hr
May 25, 5:15 AM CDTRiver Flood WarningEAXLinn, Livingston3 days
May 25, 5:15 AM CDTRiver Flood WarningEAXCarroll, Chariton, Linn, Livingston4 days
May 25, 5:15 AM CDTRiver Flood WarningEAXCarroll, Chariton5 days
May 25, 5:15 AM CDTRiver Flood WarningEAXClay, Jackson, Ray107 days
May 25, 5:15 AM CDTRiver Flood WarningEAXBuchanan64 hr
May 25, 5:15 AM CDTRiver Flood WarningEAXPlatte4 days
May 25, 5:15 AM CDTRiver Flood WarningEAXPlatte5 days
May 25, 5:19 AM CDTRiver Flood WarningEAXChariton, Howard, Saline102 days
May 25, 5:19 AM CDTRiver Flood WarningEAXCooper, Howard104 days
May 25, 8:02 AM CDTRiver Flood WarningEAXJohnson, Pettis36 hr
May 25, 8:43 AM CDTRiver Flood WarningEAXCooper43 hr
May 25, 11:11 AM CDTSevere Thunderstorm WarningEAXHenry, Johnson, Pettis34 min
May 25, 11:15 AM CDTTornado WarningEAXCass, Jackson30 min
May 25, 11:19 AM CDTTornado WarningEAXHenry, Johnson, Pettis26 min
May 25, 11:40 AM CDTRiver Flood WarningEAXHoward10 hr
May 25, 11:40 AM CDTTornado WarningEAXCass, Jackson, Johnson, Lafayette35 min
May 25, 11:43 AM CDTSevere Thunderstorm WarningEAXHenry, Johnson, Pettis47 min
May 25, 11:45 AM CDTTornado WarningEAXClay, Jackson30 min
May 25, 11:51 AM CDTTornado WarningEAXPettis39 min
May 25, 12:10 PM CDTTornado WarningEAXJackson, Johnson, Lafayette35 min
May 25, 12:12 PM CDTTornado WarningEAXClay, Clinton, Jackson, Ray33 min
May 25, 12:15 PM CDTSevere Thunderstorm WarningEAXCooper, Pettis45 min
May 25, 12:15 PM CDTTornado WarningEAXClay, Clinton, Platte30 min
May 25, 12:25 PM CDTTornado WarningEAXCooper, Pettis, Saline35 min
May 25, 12:29 PM CDTTornado WarningEAXJohnson, Lafayette31 min
May 25, 12:37 PM CDTTornado WarningEAXJackson, Lafayette, Ray23 min
May 25, 12:41 PM CDTTornado WarningEAXClay, Clinton34 min
May 25, 12:49 PM CDTSevere Thunderstorm WarningEAXCooper41 min
May 25, 12:51 PM CDTTornado WarningEAXCooper, Howard, Pettis26 min
May 25, 12:53 PM CDTTornado WarningEAXLafayette37 min
May 25, 12:58 PM CDTTornado WarningEAXRay32 min
May 25, 1:06 PM CDTTornado WarningEAXLafayette24 min
May 25, 1:07 PM CDTSevere Thunderstorm WarningEAXCooper, Howard38 min
May 25, 1:23 PM CDTTornado WarningEAXCaldwell, Ray28 min
May 25, 1:26 PM CDTTornado WarningEAXLafayette, Ray34 min
May 25, 1:28 PM CDTTornado WarningEAXCarroll, Lafayette, Ray32 min
May 25, 1:30 PM CDTSevere Thunderstorm WarningEAXCooper, Howard, Randolph45 min
May 25, 1:38 PM CDTSpecial Weather StatementEAXHolt52 min
May 25, 1:51 PM CDTSpecial Weather StatementEAXPettis24 min
May 25, 1:52 PM CDTTornado WarningEAXCarroll, Lafayette, Ray23 min
May 25, 2:00 PM CDTTornado WarningEAXCarroll30 min
May 25, 2:04 PM CDTSevere Thunderstorm WarningEAXRandolph26 min

Nearby

Severe Thunderstorm Warnings in Kansas, 2011Severe Thunderstorm Warnings in Missouri, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.